MAUDE Adverse Event Report: SYNTHES GMBH REMOVABLE EXTENSION ARM-FLEX 30MM FOR CMF DISTRACTOR; EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR

SYNTHES GMBH REMOVABLE EXTENSION ARM-FLEX 30MM FOR CMF DISTRACTOR; EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR
Catalog Number 04.315.125
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, four items out of the packages were not working correctly.The threads on distractor bodies appeared to be cross-threaded and would not properly open and close.These were not usable for cases.The issue was discovered during inspection and restocking.There was no patient involvement.This report involves one removable extension arm-flex 30mm for cmf distractor.This is report 4 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional device product codes: pbj.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part number: 04.315.125-us, lot number: 329p019, part manufacture date: 03/07/2022, manufacturing location: brandywine, part expiration date: n/a, nonconformance noted: n/a.A review of the device history record of this lot revealed no complaint-related anomalies.The device history record shows the removable extension arm ¿ flex was processed through operations of the released routing and had met all specification criteria at the time of release with no issues documented that would contribute to the complaint condition.The product lot met all specification criteria at the time of release with no issues documented that would contribute to the complaint condition.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that extensarm removable flex l30 f/cmf distr has no damage or the defects found.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the condition on the complaint.The overall complaint was unconfirmed as the observed condition of the extensarm removable flex l30 f/cmf distr would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REMOVABLE EXTENSION ARM-FLEX 30MM FOR CMF DISTRACTOR
Common Device Name
EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18527292
Report Number8030965-2024-00955
Device Sequence Number12358281
Product Code MQN
UDI-Device Identifier10887587015668
UDI-Public(01)10887587015668
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K170818
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.315.125
Device Lot Number329P019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer02/12/2024
02/23/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/16/2024
02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown